# SDR GAI2002F00003

- Difficulty date: July 3, 2002
- Submitted: July 19, 2002
- Operation: Air carrier
- Aircraft: N180AX
- Make and model: Boeing 727222
- Aircraft serial: 20041
- Engine: Pwa JT8D7B
- System (JASC): 7311 · Engine Fuel/Oil Cooler
- Part: Oil Cooler
- Part number: 548003
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

IN CRUISE, THE CREW NOTICE A SUDDEN PARTIAL LOSS OF POWER ON THE NR 2 ENGINE FOLLOWED BY A CONTINUED DECREASE IN PERFORMANCE WITH A CONSTANT FUEL FLOW.  THE CREW MADE A PRECAUTIONARY ENGINE SHUTDOWN AND DECLARED AND EMERGENCY THE AIRCRAFT DIVERTED.  AN UNEVENTFUL LANDING WAS MADE.  MAINTENANCE FOUND A FUEL LEAK ON THE FUEL OIL COOLER.  REMOVED AND REPLACED THE FUEL OIL COOLER.  OPERATIONALLY CHECKED GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
